Alert archive / Missouri / Flash Flood Watches in 2008

Flash Flood Watch 4, NWS St. Louis, MO

April 1, 20088 counties in Missouri; 8 counties in Illinois

NWS St. Louis, MO issued this flash flood watch at Apr 1, 2008, 4:17 PM CDT for 8 counties in Missouri; 8 counties in Illinois. It took effect at Apr 3, 2008, 1:00 AM CDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2008, 4:17 PM CDT (21:17 UTC)
In effect from
Apr 3, 2008, 1:00 AM CDT
Expired
Apr 4, 2008, 3:58 AM CDT
In force
27 hr
Issued by
NWS St. Louis, MO
Flood severity
None

Counties Bond County, IL, Clinton County, IL, Fayette County, IL, Marion County, IL, Monroe County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Crawford County, MO, Iron County, MO, Jefferson County, MO, Madison County, MO, Reynolds County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 79 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KLSX 012117
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
417 PM CDT TUE APR 1 2008

...MORE HEAVY RAINFALL WEDNESDAY NIGHT INTO THURSDAY NIGHT...

.ANOTHER STORM SYSTEM IS EXPECTED TO MOVE ACROSS THE REGION
BRINGING ANOTHER EXTENDED PERIOD OF RAINFALL OVER SOUTHERN
MISSOURI AND SOUTHERN ILLINOIS. THE FIRST WAVE OF SHOWERS AND
THUNDERSTORMS WILL MOVE ACROSS THE REGION LATE WEDNESDAY NIGHT
INTO EARLY THURSDAY MORNING WITH A SECOND WAVE THURSDAY NIGHT.
TOTAL RAINFALL FROM THIS EVENT WILL RANGE FROM 2 TO 3 INCHES OVER
SOUTH CENTRAL ILLINOIS TO AROUND 5 INCHES OVER THE EASTERN OZARKS.

ILZ064-065-069-070-074-079-101-102-MOZ065-072>075-084-085-099-
020930-
/O.NEW.KLSX.FF.A.0004.080403T0600Z-080404T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL-
ST. CLAIR IL-MONROE IL-JEFFERSON-CRAWFORD-WASHINGTON-ST. FRANCOIS-
STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
INCLUDING THE CITIES OF...VANDALIA...SALEM...CHESTER...
BELLEVILLE...FARMINGTON
417 PM CDT TUE APR 1 2008

...FLASH FLOOD WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI...
  INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...
  CLINTON IL...FAYETTE IL...MARION IL...MONROE IL...RANDOLPH 
  IL...ST. CLAIR IL AND WASHINGTON IL. IN MISSOURI...CRAWFORD...
  IRON...JEFFERSON...MADISON...REYNOLDS...ST. FRANCOIS...STE. 
  GENEVIEVE AND WASHINGTON.

* FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY MORNING

* SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME WIDESPREAD
  ACROSS THE REGION FROM LATE WEDNESDAY NIGHT AND CONTINUE
  THURSDAY NIGHT. HEAVY RAINFALL IS LIKELY OVER THE AREA...
  ESPECIALLY LATE WEDNESDAY NIGHT INTO EARLY THURSDAY AND AGAIN ON
  THURSDAY NIGHT. TOTAL RAINFALL FROM THIS STORM SYSTEM WILL RANGE
  FROM 2 TO 5 INCHES...WITH LOCALLY HIGHER AMOUNTS ASSOCIATED WITH
  THUNDERSTORMS.

* THIS RAINFALL IS ON TOP OF SATURATED GROUND THAT RECEIVED RECORD
  MARCH RAINFALL...SO ANY ADDITIONAL RAINFALL WILL LIKELY BECOME
  RUNOFF. THIS WILL CAUSE THE POTENTIAL FOR FLASH FLOODING ACROSS
  THE REGION FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT.
  THIS WILL ALSO LIKELY CAUSE SIGNIFICANT RISES ON THE MERAMEC...
  BIG...BLACK AND KASKASKIA RIVERS THAT WILL LAST INTO THE
  UPCOMING WEEKEND.

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

$$

BRITT
6 follow-up statements
000 
WGUS63 KLSX 020956
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
456 AM CDT WED APR 2 2008

...MORE HEAVY RAINFALL LATE TONIGHT THROUGH THURSDAY NIGHT...

.ANOTHER STORM SYSTEM IS EXPECTED TO MOVE ACROSS THE REGION
BRINGING ANOTHER EXTENDED PERIOD OF RAINFALL TO SOUTHERN MISSOURI
AND SOUTHERN ILLINOIS. THE FIRST WAVE OF SHOWERS AND THUNDERSTORMS
WILL MOVE ACROSS THE REGION LATE TONIGHT INTO EARLY THURSDAY
MORNING WITH A SECOND WAVE THURSDAY NIGHT. TOTAL RAINFALL FROM
THIS EVENT WILL RANGE FROM 2 TO 3 INCHES OVER SOUTH CENTRAL
ILLINOIS TO AS MUCH AS 4 OR 5 INCHES OVER THE EASTERN OZARKS.

ILZ064-065-069-070-074-079-101-102-MOZ065-072>075-084-085-099-
022200-
/O.CON.KLSX.FF.A.0004.080403T0600Z-080404T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL-
ST. CLAIR IL-MONROE IL-JEFFERSON-CRAWFORD-WASHINGTON-ST. FRANCOIS-
STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
INCLUDING THE CITIES OF...VANDALIA...SALEM...CHESTER...
BELLEVILLE...FARMINGTON
456 AM CDT WED APR 2 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IN ILLINOIS...BOND IL...CLINTON IL...FAYETTE IL...
  MARION IL...MONROE IL...RANDOLPH IL...ST. CLAIR IL AND 
  WASHINGTON IL. IN MISSOURI...CRAWFORD...IRON...JEFFERSON...
  MADISON...REYNOLDS...ST. FRANCOIS...STE. GENEVIEVE AND 
  WASHINGTON.

* FROM LATE TONIGHT THROUGH FRIDAY MORNING

* SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME WIDESPREAD
  ACROSS THE REGION BEGINNING LATE TONIGHT AND CONTINUING THROUGH
  THURSDAY NIGHT. HEAVY RAINFALL IS LIKELY OVER THE AREA...ESPECIALLY
  LATE TONIGHT INTO EARLY THURSDAY MORNING AND AGAIN ON THURSDAY
  NIGHT. TOTAL RAINFALL FROM THIS STORM SYSTEM WILL RANGE FROM 2
  TO 5 INCHES...WITH LOCALLY HIGHER AMOUNTS ASSOCIATED WITH
  THUNDERSTORMS.

* THIS RAINFALL IS ON TOP OF SATURATED GROUND THAT RECEIVED RECORD
  MARCH RAINFALL...SO ANY ADDITIONAL RAINFALL WILL LIKELY BECOME
  RUNOFF. THIS WILL CAUSE THE POTENTIAL FOR FLASH FLOODING ACROSS
  THE REGION FROM LATE TONIGHT THROUGH THURSDAY NIGHT. THIS WILL
  ALSO LIKELY CAUSE SIGNIFICANT RISES ON THE MERAMEC...BIG...BLACK
  AND KASKASKIA RIVERS THAT WILL LAST INTO THE UPCOMING WEEKEND.

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

$$

GKS
000 
WGUS63 KLSX 022051
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
351 PM CDT WED APR 2 2008

...MORE HEAVY RAINFALL LATE TONIGHT THROUGH THURSDAY NIGHT...

.ANOTHER STORM SYSTEM IS EXPECTED TO MOVE ACROSS THE REGION
BRINGING ANOTHER EXTENDED PERIOD OF RAINFALL TO SOUTHERN MISSOURI
AND SOUTHERN ILLINOIS. THE FIRST WAVE OF SHOWERS AND
THUNDERSTORMS WILL MOVE ACROSS THE REGION LATE TONIGHT INTO EARLY
THURSDAY MORNING WITH A SECOND WAVE THURSDAY NIGHT. TOTAL
RAINFALL FROM THIS EVENT WILL RANGE FROM 2 TO 4 INCHES.

ILZ064-065-069-070-074-079-101-102-MOZ065-072>075-084-085-099-
030900-
/O.CON.KLSX.FF.A.0004.080403T0600Z-080404T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL-
ST. CLAIR IL-MONROE IL-JEFFERSON-CRAWFORD-WASHINGTON-ST. FRANCOIS-
STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
INCLUDING THE CITIES OF...VANDALIA...SALEM...CHESTER...
BELLEVILLE...FARMINGTON
351 PM CDT WED APR 2 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 AM CDT THURSDAY
THROUGH FRIDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IN ILLINOIS...BOND IL...CLINTON IL...FAYETTE IL...
  MARION IL...MONROE IL...RANDOLPH IL...ST. CLAIR IL AND 
  WASHINGTON IL. IN MISSOURI...CRAWFORD...IRON...JEFFERSON...
  MADISON...REYNOLDS...ST. FRANCOIS...STE. GENEVIEVE AND 
  WASHINGTON.

* FROM 1 AM CDT THURSDAY THROUGH FRIDAY MORNING

* SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME WIDESPREAD
  ACROSS THE REGION BEGINNING LATE TONIGHT AND CONTINUE THROUGH
  THURSDAY NIGHT. WHILE LOCALLY HEAVY RAINFALL IS POSSIBLE LATE
  TONIGHT INTO THURSDAY...THE MOST LIKELY TIME FOR HEAVY RAINFALL
  WILL BE THURSDAY NIGHT. TOTAL RAINFALL FROM THIS STORM SYSTEM
  WILL RANGE FROM 2 TO 4 INCHES OVER THE WATCH AREA...WITH
  LOCALLY HIGHER AMOUNTS ASSOCIATED WITH THUNDERSTORMS.

* THIS RAINFALL IS ON TOP OF SATURATED GROUND THAT RECEIVED RECORD
  MARCH RAINFALL...SO ANY ADDITIONAL RAINFALL WILL IMMEDIATELY GO
  INTO RUN OFF. THIS WILL CAUSE THE POTENTIAL FOR SIGNIFICANT
  FLASH FLOODING CAUSED BY ANY THUNDERSTORM THAT PRODUCES VERY
  HEAVY RAINFALL AT ONE SPOT OVER AN EXTENDED PERIOD OF TIME.
  MINOR TO MODERATE FLOODING ON THE MERAMEC...BIG... BLACK AND
  KASKASKIA RIVERS CAN BE EXPECTED INTO THE UPCOMING WEEKEND.

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

$$

BRITT
000 
WGUS63 KLSX 030849
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
349 AM CDT THU APR 3 2008

...MORE HEAVY RAINFALL TODAY THROUGH TONIGHT...

.ANOTHER STORM SYSTEM WILL MOVE ACROSS THE REGION AND WILL BRING
ANOTHER EXTENDED PERIOD OF RAINFALL TO SOUTHERN MISSOURI AND
SOUTHERN ILLINOIS. THE FIRST WAVE OF SHOWERS AND THUNDERSTORMS
WILL MOVE ACROSS THE REGION EARLY THIS MORNING WITH A SECOND WAVE
TONIGHT. TOTAL RAINFALL FROM THIS EVENT WILL RANGE FROM 2 TO 4
INCHES.

ILZ064-065-069-070-074-079-101-102-MOZ065-072>075-084-085-099-
032100-
/O.CON.KLSX.FF.A.0004.000000T0000Z-080404T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL-
ST. CLAIR IL-MONROE IL-JEFFERSON-CRAWFORD-WASHINGTON-ST. FRANCOIS-
STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
INCLUDING THE CITIES OF...VANDALIA...SALEM...CHESTER...
BELLEVILLE...FARMINGTON
349 AM CDT THU APR 3 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IN ILLINOIS...BOND IL...CLINTON IL...FAYETTE IL...
  MARION IL...MONROE IL...RANDOLPH IL...ST. CLAIR IL AND 
  WASHINGTON IL. IN MISSOURI...CRAWFORD...IRON...JEFFERSON...
  MADISON...REYNOLDS...ST. FRANCOIS...STE. GENEVIEVE AND 
  WASHINGTON.

* THROUGH FRIDAY MORNING

* SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME WIDESPREAD
  ACROSS THE REGION EARLY THIS MORNING AND CONTINUE THROUGH
  TONIGHT. WHILE LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY...THE
  MOST LIKELY TIME FOR HEAVY RAINFALL WILL BE TONIGHT. TOTAL
  RAINFALL FROM THIS STORM SYSTEM WILL RANGE FROM 2 TO 4 INCHES
  OVER THE WATCH AREA...WITH LOCALLY HIGHER AMOUNTS ASSOCIATED
  WITH THUNDERSTORMS.

* THIS RAINFALL IS ON TOP OF SATURATED GROUND THAT RECEIVED 
  RECORD MARCH RAINFALL...SO ANY ADDITIONAL RAINFALL WILL 
  IMMEDIATELY GO INTO RUN OFF. THIS WILL CAUSE THE POTENTIAL FOR 
  SIGNIFICANT FLASH FLOODING CAUSED BY ANY THUNDERSTORM THAT 
  PRODUCES VERY HEAVY RAINFALL AT ONE SPOT OVER AN EXTENDED 
  PERIOD OF TIME. MINOR TO MODERATE FLOODING ON THE MERAMEC...
  BIG... BLACK AND KASKASKIA RIVERS CAN BE EXPECTED INTO THE 
  UPCOMING WEEKEND. 

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

$$
000 
WGUS63 KLSX 032009
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
309 PM CDT THU APR 3 2008

...HEAVY RAINFALL STILL A THREAT FOR PORTIONS OF THE AREA...

ILZ064-065-069-070-074-079-101-102-MOZ065-072>075-084-085-099-
040900-
/O.CON.KLSX.FF.A.0004.000000T0000Z-080404T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL-
ST. CLAIR IL-MONROE IL-JEFFERSON-CRAWFORD-WASHINGTON-ST. FRANCOIS-
STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
INCLUDING THE CITIES OF...VANDALIA...SALEM...CHESTER...
BELLEVILLE...FARMINGTON
309 PM CDT THU APR 3 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IN ILLINOIS...BOND IL...CLINTON IL...FAYETTE IL...
  MARION IL...MONROE IL...RANDOLPH IL...ST. CLAIR IL AND 
  WASHINGTON IL. IN MISSOURI...CRAWFORD...IRON...JEFFERSON...
  MADISON...REYNOLDS...ST. FRANCOIS...STE. GENEVIEVE AND 
  WASHINGTON.

* THROUGH FRIDAY MORNING

* ANOTHER WAVE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TONIGHT
  ACROSS PRIMARILY SOUTHERN MISSOURI AND SOUTHERN ILLINOIS. WHILE
  THE THREAT OF WIDESPREAD HEAVY RAIN APPEARS TO HAVE DIMINISHED
  FROM EARILER THINKING...THE INDIVIDUAL THUNDERSTORMS WHICH DO
  OCCUR WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL IN A
  SHORT PERIOD OF TIME. LOCALLIZED RAINFALL AMOUNTS OF 1 TO 2
  INCHES IN SEVERAL HOURS IS POSSIBLE.

* THIS RAINFALL IS ON TOP OF SATURATED GROUND THAT RECEIVED RECORD
  MARCH RAINFALL...SO ANY ADDITIONAL RAINFALL WILL IMMEDIATELY GO
  INTO RUN OFF. THIS WILL CAUSE THE POTENTIAL FOR FLASH FLOODING
  CAUSED BY ANY THUNDERSTORM THAT PRODUCES VERY HEAVY RAINFALL AT
  ONE SPOT OVER AN EXTENDED PERIOD OF TIME. MINOR TO MODERATE
  FLOODING ON THE MERAMEC...BIG...BLACK AND KASKASKIA RIVERS CAN
  ALSO BE EXPECTED INTO THE UPCOMING WEEKEND.

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

$$

GLASS
000 
WGUS63 KLSX 040615
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
115 AM CDT FRI APR 4 2008

...ADDITIONAL HEAVY RAINFALL STILL A THREAT FOR A PORTION OF THE
AREA...

ILZ064-065-069-101-102-MOZ065-072-073-040715-
/O.CAN.KLSX.FF.A.0004.000000T0000Z-080404T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOND IL-FAYETTE IL-CLINTON IL-ST. CLAIR IL-MONROE IL-JEFFERSON-
CRAWFORD-WASHINGTON-
INCLUDING THE CITIES OF...VANDALIA...BELLEVILLE
115 AM CDT FRI APR 4 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ILLINOIS AND EAST
CENTRAL MISSOURI HAS BEEN CANCELED. THE THREAT FOR HEAVY RAINFALL
APPEARS TO HAVE ENDED ACROSS THIS AREA. ALTHOUGH THERE WILL STILL
BE PERIODS OF LIGHT RAIN OR DRIZZLE...THE BAND OF SHOWERS AND
THUNDERSTORMS CONTAINING HEAVY RAINFALL HAS PUSHED SOUTHEAST OF
THE AREA.


$$

ILZ070-074-079-MOZ074-075-084-085-099-041200-
/O.CON.KLSX.FF.A.0004.000000T0000Z-080404T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION IL-WASHINGTON IL-RANDOLPH IL-ST. FRANCOIS-STE. GENEVIEVE-
IRON-MADISON-REYNOLDS-
INCLUDING THE CITIES OF...SALEM...CHESTER...FARMINGTON
115 AM CDT FRI APR 4 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND SOUTHEAST MISSOURI...INCLUDING THE 
  FOLLOWING COUNTIES...IN ILLINOIS...MARION IL...RANDOLPH IL AND 
  WASHINGTON IL. IN SOUTHEAST MISSOURI...IRON...MADISON...
  REYNOLDS...ST. FRANCOIS AND STE. GENEVIEVE.

* UNTIL 7 AM CDT THIS MORNING

* SHOWERS AND A FEW THUNDERSTORMS CONTAINING HEAVY RAINFALL WILL
  CONTINUE TO MOVE THROUGH THE AREA DURING THE LATE NIGHT AND
  EARLY MORNING HOURS. WHILE THE THREAT OF WIDESPREAD HEAVY RAIN
  APPEARS TO HAVE DIMINISHED...ISOLATED HEAVY DOWNPOURS CAN STILL
  BE EXPECTED OVER AREAS WHICH HAVE ALREADY EXPERIENCED FLOODING
  PROBLEMS. ADDITIONAL RAIN AMOUNTS OF UP TO ONE INCH CAN BE
  EXPECTED.

* THIS RAINFALL IS ON TOP OF VERY SATURATED GROUND AND OVER
  STREAMS AND CREEKS WHICH ARE ALREADY AT BANK FULL FROM HEAVY
  RAINFALL WHICH OCCURRED DURING THE PAST 24 HOURS. ANY ADDITIONAL
  RAINFALL WILL IMMEDIATELY GO INTO RUN OFF. THIS WILL CAUSE THE
  POTENTIAL FOR ADDITIONAL FLASH FLOODING. MINOR TO MODERATE
  FLOODING CAN BE EXPECTED ON MANY OF THE RIVERS...STREAMS AND
  CREEKS ACROSS THIS REGION LASTING INTO THE UPCOMING WEEKEND.

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

$$

GKS
372 
WGUS63 KLSX 040858
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
358 AM CDT FRI APR 4 2008

...THE HEAVY RAIN HAS MOVED OUT OF THE AREA...

ILZ070-074-079-MOZ074-075-084-085-099-041000-
/O.CAN.KLSX.FF.A.0004.000000T0000Z-080404T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION IL-WASHINGTON IL-RANDOLPH IL-ST. FRANCOIS-STE. GENEVIEVE-
IRON-MADISON-REYNOLDS-
INCLUDING THE CITIES OF...SALEM...CHESTER...FARMINGTON
358 AM CDT FRI APR 4 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ILLINOIS AND
SOUTHEAST MISSOURI HAS BEEN CANCELLED. THE SHOWERS AND
THUNDERSTORMS CONTAINING HEAVY RAIN HAS MOVED SOUTHEAST OF THE
WATCH AREA WITH ONLY LINGERING PATCHY LIGHT RAIN OR DRIZZLE
REMAINING.

MOTORISTS WILL STILL NEED TO BE CAUTIOUS WHEN APPROACHING LOW
WATER CROSSINGS AND LOW LYING AREAS NEAR STREAMS AND CREEKS UNTIL
THE WATER COMPLETELY RECEDES.


$$

GKS

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Apr 1, 3:57 PM CDT, 20 minutes earlier.

Area forecast discussion, Apr 1, 3:57 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
357 PM CDT TUE APR 1 2008

.DISCUSSION...
UNFORTUNATELY...IT APRS YET ANOTHER HVY RAIN EVENT SETTING UP FOR S
SECTIONS OF CWA DURING THE LAST PART OF THIS WEEK.  FOR THE PAST 3
DAYS MODELS HV BEEN FOCUSING HVY RAIN PARAMETERS OVR S MO AND S
IL...AND THIS PERSISTENT SIGNAL SHOWED UP ON TDAS 12Z RUNS.

THIS PTRN IS ONE THAT IS EXTREMELY FAVORABLE FOR EXCESSIVE
RAINFALL.  85H BARCLINICITY WL PUSH BACK N LT TNGT AND WED MRNG OVR
THE PLAINS...BUT ZNL MID LVL FLOW CAUSE BNDRY TO BCM QSNTRY FROM N
OK...ALG MO-AR BDR...INTO OHIO VLY BY WED AFTN.  THIS WL PROVIDE AN
EXCELLENT FOCUSING MECHANISM FOR THE LIFT THAT WL BE ASSOC WITH WAA
AND DYNAMICS ASSOC WITH THE SERIES OF SHTWVS THAT WL PASS THRU
CNTRL U.S.  SFC OBS THIS AFTN INDICATE THAT MOIST UNSTBL AMS THAT
WAS OVR OUR AREA YSTDA HAS RETREATED TO GULF COAST...BUT WL RPDLY
ADV N AND PROVIDE PLENTY OF FUEL FOR EACH ROUND OF TSRA THAT OCRS.
PWS ARE PROGGED IN THE 1-1.5 RANGE BY MIDDAY THU...WITH K INDICIES
IN THE MID 30S.  GIVEN THESE PARAMETERS....5 INCHES OF RAIN IS NOT
OUT OF THE QUESTION FOR PARTS OF THE EASTERN OZARKS/S IL.

IT APPEARS THAT SEVERAL WAVES OF HVY RAINFALL WILL BE OCRG.  THE
FIRST WAVE WILL IMPACT PRIMARLY S SECTIONS OF THE FA LATE WEDNESDAY
NIGHT INTO THU...FOLLOWED BY ANOTHER ROUND LT THURSDAY AFTN AND THU
NGT.  IT LOOKS LIKE WATERLOGGED S SECTIONS OF THE FA ARE IN THE
CROSS HAIRS OF BOTH ROUNDS OF HVY RAIN...AND WITH THE SIGNALS FROM
NWP OUTPUT BEING SO CONSISTENT THINK ISSUING A FLASH FLOOD WATCH FOR
SE MO AND S SECTIONS OF IL IS REASONABLE AND PRUDENT THIS FAR OUT.
GROUND SIMPLY CANNOT HOLD ANY MORE WATER.

MODELS ARE SUGGESTING THAT THE SECOND ROUND OF HVY RAIN MAY BE JUST
A BIT FURTHER N THAN THE FIRST. SINCE THIS WL OCR PRIMARILY ON THU
OR THU NGT...AND SINCE EXACT LOCATION OF N EDGE OF ROUND 2 IS
NOT AS WELL DEFINED AS THE PRIMARY AXIS OF EXCESSIVE RAINFALL...WL
HOLD THE WATCH PRIMARLY ALG AND S OF I-44 IN MO AND I-70 IN IL.  NWD
ADJUSTMENTS CERTAINLY POSSIBLE IF LTR SOLNS CONT THE SLGT NWD SHIFT
OF ROUND 2.  HWVR...WL ISSUE AN ESF FOR AREAS JUST N OF WATCH TO
HIGHLIGHT POTENTIAL.

PCPN THRT SHUD DMNSH DRAMATICALLY BY FRI MRNG AS STG TROF IN THE
WESTERLIES KICKS THE SYSTEM TO OUR SE.  MEDIUM RANGE SOLNS CONT TO
SUGGEST SAT AND PERHAPS SUN WL ALSO RMN DRY...WITH A CHC OF TSRA
RETURNING BY THE START OF NXT WEEK.

TRUETT

&&

.AVIATION...
FOR THE 18Z TAFS...
PRIMARY CONCERN FOR AVIATORS FOR THE NEXT 24 HOURS WILL BE
THE BREAKING UP AND CLEARING OF THE MVFR CIGS THAT BLANKET THE
AREA. CIGS ARE SLOWLY RISING ACROSS THE AREA...AND SHOULD CONTINUE
TO RISE THROUGH THE AFTERNOON. I EXPECT CLOUDS TO SCATTER AND
DISSIPATE AFTER WE LOSE DAYTIME HEATING THIS EVENING. SURFACE FLOW
WILL BECOME LIGHT AND VARIABLE AS A SURFACE HIGH MOVES ACROSS THE
MIDWEST INTO THE OHIO VALLEY TONIGHT...THEN INCREASE FROM THE
EAST-SOUTHEAST ON WEDNESDAY MORNING.

CARNEY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY
     MORNING FOR CRAWFORD-IRON-JEFFERSON-MADISON-REYNOLDS-ST.
     FRANCOIS-STE. GENEVIEVE-WASHINGTON.

IL...FLASH FLOOD WATCH FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY
     MORNING FOR BOND IL-CLINTON IL-FAYETTE IL-MARION IL-MONROE
     IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, Apr 1, 6:23 AM CDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
623 AM CDT TUE APR 1 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-021130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
623 AM CDT TUE APR 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE LIKELY WEDNESDAY NIGHT THROUGH THURSDAY
NIGHT...WITH A THREAT OF EXCESSIVE RAINFALL AND ADDITIONAL
FLOODING ALONG AND SOUTH OF THE INTERSTATE 70 CORRIDOR. PLEASE
REFER TO THE HYDROLOGIC OUTLOOK PRODUCT (STLESFLSX) FOR MORE
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 7:17 PM CDTRiver Flood WarningLSXGasconade, Montgomery40 hr
Mar 31, 10:51 PM CDTRiver Flood WarningLSXCrawford37 hr
Mar 31, 10:51 PM CDTRiver Flood WarningLSXCrawford, Washington45 hr
Apr 1, 2:45 AM CDTRiver Flood WarningLSXReynolds29 hr
Apr 1, 8:34 AM CDTRiver Flood WarningLSXLincoln5 hr
Mar 31, 10:21 PM CDTRiver Flood WarningLSXClinton37 days
Mar 31, 11:53 PM CDTRiver Flood WarningLSXRandolph7 days

Nearby

Flash Flood Watches in Missouri, 2008Flash Flood Watches in Illinois, 2008Every flash flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.